GETTING REALLY ANGRY at the

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 617
   Posted 2/1/2012 11:48 PM (GMT -6)   
Hey Troops,
 
I haven't been around for a while, largely due to a string of 'puter problems, which I won't even bore you with now.  The quick update is that my chronic migraines have been out of control, the drug companies and insurance companies are red-tape nightmares, my chronic bad back is raging, and two weeks ago, I totalled my SUV, breaking my arm in two places, trying to avoid hitting Bambi.  Needless to say, I should have taken out the darn deer!!! tongue
 
Because I live in a relatively suburban area, I have to travel to 1.5 to 2.5 hours to see specialists for both my migraines and my back problems&pain mgmt.  My local PCP must write my pain med prescriptions, as my specialists require him to do so.  Regardless of what problems I am having, I have been limited to #30-5/500 Lortab every 10 days and 50 Ultram every 2 months.  I have been at the same level for several years now, so the efficacy now is dwindling, and my quality of life has continued to slide as my tolerance for the meds has increased.
 
Last week, I went in for a bi-lateral lumbar facet joint denervation.  I've been trying to get this procedure done since October, but the Pain mgmt Drs have been giving me the run-around.  The center is in a "teaching" hospital, so it's very hard to keep a good continuity of care.  My back was so painful by last week, they had to stop 1/3 way thru the procedure, which involves inserting needles into the lumbar facet joints in the spine, then using electric current to burn off the nerve-endings.  The procedure was so painful this time, I almost blacked-out, which has never happened before.  They don't give you any kind of medication to calm your nerves, much less to make the procedure less painful.  It hurts so much more now because they made me wait so long to get the procedure done.  On the way out, the nurse looked over my regular med list and suggested that I take certain meds in their waiting room "to relax me".  WHAT A JOKE!  Do these people not realize that my system is used to my normal meds?  If "they" took my meds, they might feel something, but I don't feel squat.  I take my meds just to feel normal.  "THEY" are the "PROFESSIONAL" ones...who had the medical training, should I really have to explain this concept to them? AAAARRRGGGHHHH!!!!  Am I being unreasonable?  How much pain is a person supposed to take? 
 
Leigh Ann  cool   

•On Disability for: Chronic Migraines, serious Back and Knee problems (will need surgery eventually), moderate Depression, Anxiety/Panic disorder, TMJ, stomach problems
•Divorced, 46, spawn-free

"THE WEATHER IS HERE, I WISH YOU WERE BEAUTIFUL." -Jimmy Buffett

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 2/2/2012 10:17 AM (GMT -6)   
I agree with you "What a Joke" for those doctor's and nurses...I also was told to bring my meds and
take them to relax before the procedure and I'm not with that doctor at all anymore, sure wish you could
switch doctors and get a better one..geezee...I really don't understand how your pain management doctor can make
your pcp prescribe that just sounds wrong all the way...So sorry about this situation your in...
Sure hope you got your computer on the mend and I hope nothing else breaks on your
computer...Computer fixes can get pricey...but they ain't too bad as prices are coming down...
Many well wishes to you, others will come by with better advice, but I can offer up
my shoulder for support...May your arm heal fast and not bother you for long...seems
like you've been thru enough already so no more problems for you, my wishes for you...
Hope your doing so much better soon...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

NiNi53
Veteran Member


Date Joined Mar 2011
Total Posts : 816
   Posted 2/2/2012 12:40 PM (GMT -6)   
Hello, I am not sure where you live,  but no matter where you are, they cant be the only game in town.  There have got to be more doctors (I hope, for your sake) as what you have gone thru sounds like some kind of torture.  It should not be suffered, when you are already suffering.
 
Please go thru the yellow pages, somewhere find another doctor, I travel from where I live by bus and subway to reach my doctor, and I do it gladly, as they understand the problems of having been on the same dose of meds for a number of years.  I asked and was given what I needed to make my life so much better.  I am amazed that the changes that were made were minimal but did the trick.  And as you will see I take not the strongest by far of meds, but they work for me.  To me Ultram was made when all the media attention started in the 90s to lul people into a false sense of not getting "addicted", its junk, you might as well take advil, tylenlo etc.
 
Take care and I hope you find a doctor who will listen to you, so maybe you will not suffer as you have.
Kathy
degenerative disc disease, fibromyalgia, osteoarthritis, neuropathy, lumbar laminectomy july 1998 no help, rechargeable neurostimulator unit low right back w/lead wires to left side and right leg unit not working just sitting there.i am 57 years young in may will turn 58. i have 2 grown daughters, 25 and 29. i have 2 grandchildren, 9 year old grandaughter and 5 yr. old grandson

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16295
   Posted 2/2/2012 1:08 PM (GMT -6)   
Hi Leigh Ann, sorry to read about all the problems you are having at the moment. Computer problems, don't get me started, lol. I have a long list too of that stuff. Yes, its been a while since we have heard from you welcome back.

Well, I have had the RF that you are describing, quite a few of us have had those done, alot of different names for it but its the same procedure. I do hope yours will settle down and give you some relief. I know when my low back was done he hit one spot that nearly brought me off the table and the pain made me sick at my stomach and this was with light sedation. No way would I do this procedure without light sedation. In my opinion its barbaric to put a patient thru this without light sedation.

Yes, it sounds very much like you have become tolerant to your pain meds especially considering how long you have bee on them. That happens and its nothing you have caused.

We have added something to CP101 at the top that you may want to read. Its at the very bottom of the page, its 4 different organizations that helps locate PM drs across the states. I found this in a CP newsletter I get every month so we decided to add this info to CP101 for people looking for new PM drs.

I am sure your crash also helped kick your pain levels up off the chart. Please keep us posted on how you are doing and don't be a stranger.
Moderator-Chronic Pain Forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 1:50 AM (GMT -6)
There are a total of 2,974,368 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161245 registered members. Please welcome our newest member, Girlwcurl.
228 Guest(s), 0 Registered Member(s) are currently online.  Details